I have been using clonazepam for over 20 years now. Is there any significant side effects and is it safe to use the rest of my life. The minute I try to come off clonazepam my mouth begins to burn and I can't stand it so I put myself back on clonazepam. I just was just diagnosed with autoimmune desease and have just had an appointment with a internist and he wants me off of clonazepam. I weaned mtself off but BMS returned immediately so of course I started using my miracle drug again. What are the thoughts on such long term use? I hope you can help me because if anyone with BMS knows, you need some relief or you can't live with yourself or anyone else. Thank you for your help.
Hi Fern, I would say that this internist is cruel. I hope you cut her/him lose and find a different internist.
Memory loss is the only side effect that I can think of, it's short term as well, not long term memory loss.
Best wishes to you, and I hope you find a different internist who is kind and doesn't expect you to go off of a medication that helps you live a normal life!
Depending how the doc is treating the autoimmune disease, it could help the BMS. My thought is you have gotten into a psychological dependence on the med, and believe that if you don't take it you'll immediately be back to square one with the symptoms. There are other things he could give you for anxiety before he takes you off the BMS. Wean off of it slowly, it will take a while. Trying to get off of it fast isn't going to be successful. He could give you buspar or one of the anti depressants that is used for anxiety. That would help get you off the clonazepam. And when you're off of it, get rid of the pills or you'll go right back to it.
While this isn't an answer to your question, I am noting this because of your reference to the autoimmune disorder. I have been on Clonazepam for 30 years and am obviously dependent on it. I really had no effects and had a good life with MS until I had a bad neurologist who POISONED me with one of the new therapies for MS (I say POISONED because I was allergic to it) and had 20 days and nights of double heartbeats which, after having it purged from my body, left me with PTSD and a psychiatrist to tell me I needed to get off the clonazepam for all the reasons mentioned (and I'm 67).
We've tried Hydroxyzine Pam (current) to replace it and side effects are like going thru hell (extreme sedation, disorientation, restless sleep and sweating. Also lack of energy. At this point, I would rather take my chances with the Clonzepam.
- Clonazepam Information for Consumers
- Clonazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Burning Mouth Syndrome - I have been on Clonazepam for so many years I have lost count. Sometimes it
Posted 8 Oct 2013 • 3 answers
Posted 3 Nov 2013 • 1 answer
Posted 28 Oct 2014 • 1 answer
Burning Mouth Syndrome - Other than Clonazepam 6mg daily, alternatively, Gabapentin 900mg daily, and
Posted 21 Mar 2016 • 0 answers
I'm new here. Have had burning mouth syndrome for over a year I guess. Sometimes it goes away for a?
Posted 20 Nov 2016 • 1 answer